Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Pocatello, ID

June 23, 2007

NWS Pocatello, ID issued this red flag warning at Jun 23, 2007, 4:09 AM MDT. It took effect at Jun 23, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2007, 4:09 AM MDT (10:09 UTC)
In effect from
Jun 23, 2007, 12:00 PM MDT
Expired
Jun 23, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 231009
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
409 AM MDT SAT JUN 23 2007

IDZ409-412-413-231115-
/O.CAN.KPIH.FW.A.0002.070623T1800Z-070624T0300Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
409 AM MDT SAT JUN 23 2007

...FIRE WEATHER WATCH IS CANCELLED FOR SOUTHEAST IDAHO ZONES 409...
412 AND 413 TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE FIRE
WEATHER WATCH. 

WIND GUSTS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA WITHIN 
THE SNAKE RIVER VALLEY AND THE SOUTHERN HIGHLANDS TODAY.  THUS
THE FIRE WEATHER WATCH HAS BEEN CANCELLED. INCREASING WINDS ARE
EXPECTED SUNDAY AND ESPECIALLY MONDAY WITH POTENTIAL HIGHLIGHTS
FOLLOWING LATER TODAY.

$$

IDZ407-232215-
/O.UPG.KPIH.FW.A.0002.070623T1800Z-070624T0300Z/
/O.NEW.KPIH.FW.W.0002.070623T1800Z-070624T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
409 AM MDT SAT JUN 23 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY BELOW 6000 FEET MSL FOR 
CENTRAL IDAHO ZONE 407...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AN ADVANCING DRY SURFACE COLD FRONT WILL STALL JUST NORTH OF 
THE WARNED AREA THIS MORNING HELPING TO PRODUCE GUSTY WINDS OF 25
TO 30 MPH AND LOW HUMIDITY THIS AFTERNOON AND EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KPIH 232213
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
413 PM MDT SAT JUN 23 2007

IDZ407-240300-
/O.CON.KPIH.FW.W.0002.000000T0000Z-070624T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
413 PM MDT SAT JUN 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A COLD FRONT HAS SLOWED ITS PROGRESS ACROSS THE CENTRAL MOUNTAINS
OF IDAHO THIS AFTERNOON. WIND GUSTS HAVE BEEN REPORTED IN THE 25
TO 30 MPH RANGE TODAY AND WILL CONTINUE THROUGH 9 PM MDT. THIS IN
COMBINATION WITH LOW HUMIDITIES WILL CREATE RED FLAG WARNING
CONDITIONS THROUGH THIS EVENING.  


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ409-410-412-413-241015-
/O.NEW.KPIH.FW.A.0003.070624T2100Z-070626T0000Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
413 PM MDT SAT JUN 23 2007

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON. 

A DRY COLD FRONT WILL HAVE PASSED THROUGH EASTERN IDAHO BY SUNDAY
AFTERNOON. HOWEVER...GUSTY WINDS ARE EXPECTED TO PICK UP AND
CONTINUE THROUGH MOST OF MONDAY. WIND GUSTS OF 25 TO 30
MPH...POSSIBLY HIGHER ARE POSSIBLE ACROSS PORTIONS OF THE WATCH
AREA. HUMIDITIES WILL RISE SLIGHTLY FROM PREVIOUS DAYS BUT MANY
AREAS MAY STAY AT OR BELOW 15 PERCENT. OF NOTE...THERE SHOULD BE A
PERIOD OF SEVERAL HOURS SUNDAY NIGHT WHERE WINDS WILL DECREASE AND
HUMIDITIES WILL RISE BRINGING BELOW WARNING CRITERIA. AT THIS
TIME...THIS MAY NOT BE LONG ENOUGH TO ALLEVIATE ANY POSSIBLE FIRE
WEATHER CONCERNS DURING THE PERIOD OF THE WATCH.  

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KPIH 232219 CCA
RFWPIH

RED FLAG WARNING...CORRECTED TO INCLUDE DETAILS...
NATIONAL WEATHER SERVICE POCATELLO ID
413 PM MDT SAT JUN 23 2007

IDZ407-240300-
/O.CON.KPIH.FW.W.0002.000000T0000Z-070624T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
413 PM MDT SAT JUN 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING 
FOR GUSTY WINDS AND LOW HUMIDITY BELOW 6000 FEET MSL...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A COLD FRONT HAS SLOWED ITS PROGRESS ACROSS THE CENTRAL MOUNTAINS
OF IDAHO THIS AFTERNOON. WIND GUSTS HAVE BEEN REPORTED IN THE 25
TO 30 MPH RANGE TODAY AND WILL CONTINUE THROUGH 9 PM MDT. THIS IN
COMBINATION WITH LOW HUMIDITIES WILL CREATE RED FLAG WARNING
CONDITIONS THROUGH THIS EVENING.  


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ409-410-412-413-241015-
/O.NEW.KPIH.FW.A.0003.070624T2100Z-070626T0000Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
413 PM MDT SAT JUN 23 2007

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY 
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON. 

A DRY COLD FRONT WILL HAVE PASSED THROUGH EASTERN IDAHO BY SUNDAY
AFTERNOON. HOWEVER...GUSTY WINDS ARE EXPECTED TO PICK UP AND
CONTINUE THROUGH MOST OF MONDAY. WIND GUSTS OF 25 TO 30
MPH...POSSIBLY HIGHER ARE POSSIBLE ACROSS PORTIONS OF THE WATCH
AREA. HUMIDITIES WILL RISE SLIGHTLY FROM PREVIOUS DAYS BUT MANY
AREAS MAY STAY AT OR BELOW 15 PERCENT. OF NOTE...THERE SHOULD BE A
PERIOD OF SEVERAL HOURS SUNDAY NIGHT WHERE WINDS WILL DECREASE AND
HUMIDITIES WILL RISE BRINGING BELOW WARNING CRITERIA. AT THIS
TIME...THIS MAY NOT BE LONG ENOUGH TO ALLEVIATE ANY POSSIBLE FIRE
WEATHER CONCERNS DURING THE PERIOD OF THE WATCH.  

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KPIH 240255
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
855 PM MDT SAT JUN 23 2007

IDZ407-240400-
/O.EXP.KPIH.FW.W.0002.000000T0000Z-070624T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
855 PM MDT SAT JUN 23 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WIND GUSTS HAVE DIMINISHED TO LESS THAN 25 MPH IN MOST AREAS 
AND RELATIVE HUMIDITIES WILL RISE TO OVER 15 PERCENT BY 
10 PM AS WELL.  THUS THE WARNING WILL BE ALLOWED TO EXPIRE.  

$$

IDZ409-410-412-413-241500-
/O.CON.KPIH.FW.A.0003.070624T2100Z-070626T0000Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
855 PM MDT SAT JUN 23 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON. 

A DRY COLD FRONT WILL HAVE PASSED THROUGH EASTERN IDAHO BY SUNDAY
AFTERNOON. HOWEVER...GUSTY WINDS ARE EXPECTED TO PICK UP AND
CONTINUE THROUGH MOST OF MONDAY. WIND GUSTS OF 25 TO 30 MPH...
POSSIBLY HIGHER ARE POSSIBLE ACROSS PORTIONS OF THE WATCH AREA.
HUMIDITIES WILL RISE SLIGHTLY FROM PREVIOUS DAYS BUT MANY AREAS
MAY STAY AT OR BELOW 15 PERCENT. OF NOTE...THERE SHOULD BE A
PERIOD OF SEVERAL HOURS SUNDAY NIGHT WHERE WINDS WILL DECREASE
AND HUMIDITIES WILL RISE BRINGING BELOW WARNING CRITERIA. AT THIS
TIME...THIS MAY NOT BE LONG ENOUGH TO ALLEVIATE ANY POSSIBLE FIRE
WEATHER CONCERNS DURING THE PERIOD OF THE WATCH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jun 23, 3:21 AM MDT, 48 minutes earlier.

Area forecast discussion, Jun 23, 3:21 AM MDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
321 AM MDT SAT JUN 23 2007

.SHORT TERM...TODAY THROUGH MONDAY. A TROUGH OF LOW PRESSURE OFF
THE COAST WILL EJECT A DISTURBANCE SOUTHWEST TO NORTHEAST THROUGH
THE PACIFIC NORTHWEST TODAY. AHEAD OF THIS DISTURBANCE A WEAK COLD
FRONT WILL IMPACT CENTRAL AND EASTERN IDAHO. VERY GOOD MIXING AND
GUSTY WINDS ALOFT WILL ALLOW FOR RED FLAG CRITERIA WIND GUSTS TO
OCCUR ALONG WITH WIDESPREAD RH VALUES BELOW CRITICAL THRESHOLDS IN
ZONE 407 THIS AFTERNOON. ELSEWHERE DRY AND NEAR BREEZY CONDITIONS
ARE EXPECTED WITH TEMPERATURES ONCE AGAIN VERY WARM. SOUTHWEST
WINDS OF 15 TO 20 MPH WILL BE POSSIBLE ACROSS THE LOWER SNAKE
RIVER PLAIN AND WILL IMPACT THE AMERICAN FALLS RESERVOIR. THUS...A
LAKE WIND ADVISORY WILL BE IN EFFECT FOR ZONE 21 THIS AFTERNOON
AND EVENING. THE TROUGH WILL SWING ASHORE SUNDAY...AND PASS
THROUGH IDAHO SUNDAY NIGHT INTO EARLY MONDAY. MOISTURE WILL BE
LIMITED WITH THE TROUGH...HOWEVER ENOUGH WILL EXIST TO GENERATE
ISOLATED CONVECTION OVER THE CENTRAL AND NORTHEAST HIGHLANDS
SUNDAY AFTERNOON AND EVENING. THE SURFACE PRESSURE GRADIENT IS
EXPECTED TO TIGHTEN LATE SUNDAY NIGHT INTO EARLY MONDAY FOR BREEZY
TO WINDY CONDITIONS ACROSS THE AREA. TEMPERATURES WILL BE
NOTICEABLY COOLER MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. VERY WARM AND VERY DRY
CONDITIONS WILL AGAIN TAKE HOLD OF CENTRAL AND EASTERN IDAHO
DURING THE WEEK. A THROUGH OF LOW PRESSURE WELL OFF THE COAST WILL
PUMP UP A RIDGE OF HIGH PRESSURE OVER THE REGION AND SEND
TEMPERATURES WELL ABOVE NORMAL ONCE AGAIN. DRY CONDITIONS WILL
PERSIST...WITH LITTLE TO NO REAL THREAT OF PRECIPITATION. CANTIN

&&

.AVIATION...WIDESPREAD VFR CONDITIONS UNDER PASSING HIGH CLOUDS
TODAY. HUSTON

&&

.FIRE WEATHER...SATELLITE IMAGERY SHOWING UPPER LOW OFF THE BRITISH
COLUMBIA COAST EDGING EAST TOWARD VANCOUVER ISLAND. AN EJECTING WAVE
FRIDAY SERVED TO ADVANCE THE SURFACE FRONTAL BOUNDARY INTO THE
PANHANDLE EXTENDING SW THROUGH THE BOISE AREA INTO SRN OREGON EARLY
THIS MORNING. SURFACE BOUNDARY EXPECTED TO SETTLE ACROSS THE CHALLIS
TO STANLEY AREA AROUND NOON WITH LITTLE FURTHER PROGRESS AS BOUNDARY
WEAKENS AWAITING SECOND PUSH OF COLDER AIR SATURDAY NIGHT AS UPPER
LOW BEGINS TO MOVE ONSHORE.  FLOW GRADUALLY INCREASING ALOFT TODAY
AND SUNDAY HOWEVER UPPER CLOUD COVER AND PASSAGE OF WEAK FRONTAL
BOUNDARY MAY SERVE TO INHIBIT MIXING TODAY THUS HAVE CANCELED WATCH
FOR ZONES 409/412 AND 413 TODAY AS CONDITIONS APPEAR TO BE TOO
MARGINAL.  UPGRADED WATCH TO WARNING IN ZONE 407 AS PROXIMITY OF
FRONTAL BOUNDARY MAY BE ENOUGH TO FORCE MIXING OF STRONGER WINDS
ALOFT DOWN TO SURFACE. WINDS INCREASE ACROSS THE AREA SUNDAY IN
RESPONSE TO SECOND PUSH OF SURFACE FRONT THROUGH THE REGION.
FOLLOWING SHIFT WILL HAVE TO ENTERTAIN IDEA OF FIRE WEATHER WATCH
FOR ZONES 409/410/412 AND 413 FOR SUNDAY AND MONDAY AS SURFACE
PRESSURE GRADIENT INCREASES BEHIND FRONTAL BAND AND HUMIDITIES INCH
UPWARD TO A MARGINAL LEVEL. A DRY AND WARMER SW FLOW RETURNS TO THE
REGION TUESDAY AS THE LOW EXITS EAST AND THE NEXT PACIFIC LOW TAKES
UP POSITION OFF THE BRITISH COLUMBIA COAST. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
IDZ407.

LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ021.

&&
Hazardous weather outlook, Jun 22, 4:51 AM MDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
451 AM MDT FRI JUN 22 2007

IDZ017>025-031-032-231100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
451 AM MDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  A SURFACE
COLD FRONT WILL REACH SE IDAHO LATE SATURDAY. LITTLE/NO RAIN IS
EXPECTED WITH THE FRONT BUT THE ASSOCIATED PRESSURE GRADIENT WILL
PRODUCE WIDESPREAD WIND GUSTS OF 25 TO 30 MPH ON SATURDAY AND
SUNDAY. A RED FLAG WATCH FOR GUSTY WINDS AND LOW HUMIDITIES IS
ALREADY POSTED FOR SATURDAY FOR THE EASTERN MAGIC VALLEY AND
SOUTHERN SNAKE PLAIN AND HIGHLANDS AND MAY BE NEED TO BE ISSUED ON
SUNDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:26 AM MDTLake Wind AdvisoryPIH18 hr
Jun 23, 4:13 PM MDTFire Weather WatchPIHBannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 8 more24 hr

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.